Some posts contain affiliate links, marked with an asterisk *
HomeUncategorizedBack on the PD Meds

Comments

Back on the PD Meds — 8 Comments

  1. Please don’t doubt yourself so much, DB. You must wait to see the specialist, before you decide that you are somehow imagining all the things that have happened.

    They WILL find a diagnosis. There are many diseases that mimic PD, but I was told by my doctor that generally they are a precursor to PD.

    Please hang in; have a great time away, and put it out of your mind for now, if you can.

    I am glad you went back on the meds, however.

  2. I appreciate the encouragement and the wisdom of your advice, Marion. Give me a few more days, and hopefully I can see that half full glass. Right at the moment, it’s looking empty.

  3. Hi DB. I’ve been reading some of your entries with interest. 3 years ago my Mum was diagnosed with Parkinson’s, which has devestated her. She had battled for 25 years with rheumatoid arthritis, but was (and still is) fiercley independent. She had to retire from a job that she adored. The day she retired I think she actually gave up. Although she is fairly independent at home, my Dad is her primary carer. He too has had to make enormous life style changes. Some of the things you have been going through is exactly the same as she is going through. A highly intelligent woman, my Mum is convinced that the massive amounts of steroids she had been prescribed over the years for her rheumatoid, have actually given her Parkinson’s. In all your research, have you come across this theory? If so, I might get her to find a differnt neurologist to see if her treatment needs to be reviewed. I would like to send her your blog, as I think she would benefit from reading your amazing journey; however she is as stubborn as ever and finds computers challenging! I trust you had a wonderful Christmas with your family and I wish you all the very best for New Year.
    Kind regards
    Wendy

  4. Wendy, I’ve spent a good bit of time today trying to see what I could find to support or deny your mother’s theory about her long term high steroid use for the rheumatism being the cause of her Parkinson’s. I never did find anything that was definite, but I did find this article, The Brain from Top to Bottom, which, if I understand it correctly, states that corticosteroids effect the Serotonin, Norepinephrine, and Dopamine levels in the brain. All three of these are involved in the appearance of Parkinson’s symptoms.

    The only thing I know for sure is that the ER doctor, and my own Neurologist, think the Celestone shot I had for the poison ivy did react adversely with my PD meds, bringing on much worse symptoms, which did not completely reverse once the steroid was out of my system.

    Even if she does not want to be involved in using the computer to deal with her Parkinson’s, you obviously can. By all means, don’t hesitate to email me about anything you want to ask. I would also suggest that you join as a caregiver on the PatientsLikeMe site. Ask your question again there. Some of those folks are very knowledgeable about all things related to Parkinson’s – far more than I am.

  5. Hi DB.
    Many thanks for that information. I will relay that back to Mum. What you said about the celestone shot was very interesting. Mum has regular injections to her hip and shoulder to assist her with the rheumatoid. She is also on weekly morphine ‘patches’ for the chronic pain she experiences. I will get her to go back to her neurologist to check if there is some sort of interaction between her rheumatoid and parkinson’s drugs. Even if there is nothing they can do, at least she will be aware of why her parkinson’s ‘episodes’ are worse some days than others. Thanks too for the recommended article and site. I am going around to my Mum’s a little later on and I will make sure she is sitting next to me when we look at them! My very best wishes to you and your family for a wonderful New Year. If you don’t mind I would like to ‘pop in’ now on then on this site to see how you are going.
    Warm regards
    Wendy

  6. Wendy, almost any problem that makes her feel bad is going to make her PD worse, so it’s not surprising that her Parkinson’s symptoms are worse when the arthritis is acting up.

    By all means, stop by any time, and keep us all up to date about your mom.

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Translate »